MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533670
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Insufficient Information (4580)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex biliary stent was opened to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2020.According to the complainant, during inspection, a foreign matter was found inside the sterile bag and the sterility of the device was compromised.The procedure was successfully completed with another of the same device.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex biliary stent was opened to be used during endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2020.According to the complainant, during the pre-product inspection, a foreign substances were found inside the packaging.The procedure was successfully completed with another of the same device.There were no patient complications reported as a result of this event.Additional information received on december 27, 2020: these products are over pouched (using external vinyl to prevent contamination) when products arrive at the distribution center for business purpose.The foreign matter reported was found between outside of the sterile barrier, but inside of the external vinyl pouch.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6).Block h6: device code 2669 captures the reportable event of foreign matter within the package.Block h10: the returned percuflex biliary stent was analyzed, and a visual evaluation noted that it could be a foreign matter in or on the pouch.It was observed a particle of foreign material between the plastic bag and the pouch.No other issues with the device were noted.The reported event was confirmed.As per visual analysis, it could a particle of foreign material between the plastic bag and the pouch.Therefore, the most probable cause of those failures is manufacturing deficiency since this indicates problems traced to manufacturing process.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Additional Manufacturer Narrative
Block e1: initial reporter state: (b)(6) block h6: device code 2669 captures the reportable event of foreign matter within the package.Conclusion code 4316 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.Block h11: correction: initial reporter phone additional information: b5 (describe event or problem).
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex biliary stent was opened to be used during endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6), 2020.According to the complainant, during the pre-product inspection, a foreign substances were found inside the packaging.The procedure was successfully completed with another of the same device.There were no patient complications reported as a result of this event.Additional information received on (b)(6), 2020: these products are over pouched (using external vinyl to prevent contamination) when products arrive at the distribution center for business purpose.The foreign matter reported was found between outside of the sterile barrier, but inside of the external vinyl pouch.

Brand Name
PERCUFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11064523
Report Number3005099803-2020-06319
Device Sequence Number19472893
Product Code FGE
UDI-Device Identifier08714729181279
UDI-Public08714729181279
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model NumberM00533670
Device Catalogue Number3367
Device Lot Number0024099902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer12/27/2020
02/05/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date01/21/2021
03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1